Alert archive / Indiana / Winter Storm Warnings in 2018
Winter Storm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Jan 11, 2018, 2:53 PM EST for 11 counties in Indiana. It took effect at Jan 12, 2018, 1:00 AM EST. It was in force for 21 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2018, 2:53 PM EST (19:53 UTC)
- In effect from
- Jan 12, 2018, 1:00 AM EST
- Expired
- Jan 12, 2018, 10:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 6:38 AM EST | FREEZING RAIN 0.1 | 2 Se Bloomington, IN | PLUS 0.2 SLEET. TOTAL LIQUID EQUIVALENT OF ALL PRECIPITATION SINCE 3:00 PM THU IS 1.12. |
| Jan 12, 7:56 AM EST | SLEET 0.3 | Woodview Hills, IN | 0.3 INCH OF ICE LAYER/ SNOW. |
| Jan 12, 11:00 AM EST | FREEZING RAIN 0.1 | 2 Nw Hayden, IN | |
| Jan 12, 2:07 PM EST | SNOW 2 | Bloomington, IN | |
| Jan 12, 3:35 PM EST | SNOW 3 | 3 E Vincennes, IN | |
| Jan 12, 5:04 PM EST | SNOW 2.5 | Ellettsville, IN | |
| Jan 12, 5:46 PM EST | SNOW 4.5 | 3 Nnw Smithville, IN | FORWARDED FROM WTHR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS43 KIND 111953 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 253 PM EST Thu Jan 11 2018 ...Winter Weather to impact Central Indiana Friday... .A winter storm will impact central Indiana on Friday. Low pressure passing south of Indiana along with the arrival of a cold front will result in freezing rain on early Friday before changing over to snow during the day on Friday. The combination of ice from the freezing rain and light snow on Friday will result difficult driving situations. INZ061>065-067>072-120400- /O.UPG.KIND.WS.A.0001.180112T0600Z-180113T0600Z/ /O.NEW.KIND.WS.W.0001.180112T0600Z-180113T0300Z/ Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 253 PM EST Thu Jan 11 2018 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY... * WHAT...Heavy mixed precipitation expected. Plan on difficult travel conditions, including during the evening commute on Friday. Total snow and sleet accumulations of 1 to 3 inches and ice accumulations of one tenth to two tenths of an inch are expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From 1 AM to 10 PM EST Friday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ INZ037>042-046>049-053>057-120400- /O.UPG.KIND.WS.A.0001.180112T0600Z-180113T0600Z/ /O.NEW.KIND.WW.Y.0002.180112T0600Z-180113T0300Z/ Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion- Hancock-Henry-Owen-Morgan-Johnson-Shelby-Rush- Including the cities of Anderson, Muncie, Indianapolis, and Shelbyville 253 PM EST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions, including during the morning commute on Friday. Total snow and sleet accumulations of 1 to 3 inches and ice accumulations of one tenth to two tenths of an inch are expected. * WHERE...Portions of central, east central and west central Indiana. * WHEN...From 1 AM to 10 PM EST Friday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ INZ021-028>031-035-036-043>045-051-052-060-120400- /O.NEW.KIND.WW.Y.0002.180112T0600Z-180113T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke-Putnam-Vigo-Clay-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, and Terre Haute 253 PM EST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions, including during the morning commute on Friday. Total snow and sleet accumulations of up to two inches and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central, north central, southwest and west central Indiana. * WHEN...From 1 AM to 10 PM EST Friday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ For more information from the National Weather Service visit http://weather.gov/ind PUMA
4 follow-up statements
717 WWUS43 KIND 120845 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 345 AM EST Fri Jan 12 2018 ...Winter Weather to impact Central Indiana Today... .A winter storm will impact central Indiana today. Low pressure passing south of Indiana along with the passage of a cold front will result in a mix of freezing rain, sleet, and snow this morning before changing over to mostly snow during the afternoon. The combination of ice from the freezing rain and light snow will result difficult driving situations. INZ061>065-067>072-121600- /O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/ Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 345 AM EST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Heavy mixed precipitation expected. Plan on difficult travel conditions, including during the morning and evening commute today. Total snow and sleet accumulations of 2 to 4 inches and ice accumulations of one to two tenths of an inch are expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From 1 AM to 10 PM EST Friday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ INZ021-028>031-035>049-051>057-060-121600- /O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 345 AM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions, including during the morning and evening commute today. Total snow and sleet accumulations of 1 to 3 inches and ice accumulations of one to two tenths of an inch are expected. * WHERE...Portions of central, east central and west central Indiana. * WHEN...From 1 AM to 10 PM EST Friday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$
987 WWUS43 KIND 121433 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 933 AM EST Fri Jan 12 2018 INZ061>065-067>072-122245- /O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/ Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 933 AM EST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Heavy mixed precipitation occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow and sleet accumulations of 1 to 3 inches and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...Until 10 PM EST this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ INZ021-028>031-035>049-051>057-060-122245- /O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 933 AM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Mixed precipitation occurring. The ice will result in difficult travel conditions. Additional snow accumulations of up to two inches and ice accumulations of around one tenth are expected. * WHERE...Portions of central, east central, north central, southwest and west central Indiana. * WHEN...Until 10 PM EST this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ For more information from the National Weather Service visit http://weather.gov/ind
276 WWUS43 KIND 122014 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 314 PM EST Fri Jan 12 2018 ...Snow Continues across Central Indiana... .Accumulating Snow will continue late this afternoon and this evening across Central Indiana. This will result in slippery roads and surfaces. INZ061>065-067>072-130300- /O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/ Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 314 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Heavy mixed precipitation occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...Until 10 PM EST this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ INZ021-028>031-035>049-051>057-060-130300- /O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 314 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to two inches are expected. * WHERE...Portions of central, east central, north central, southwest and west central Indiana. * WHEN...Until 10 PM EST this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 $$ For more information from the National Weather Service visit http://weather.gov/ind PUMA
010 WWUS43 KIND 130305 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1005 PM EST Fri Jan 12 2018 ...Winter Storm has ended... .The threat for additional ice and snow accumulations has ended. However, roads will remain slippery and snow-covered. INZ061>065-067>072-130415- /O.EXP.KIND.WS.W.0001.000000T0000Z-180113T0300Z/ Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 1005 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING HAS EXPIRED... The threat for additional ice and snow accumulations has ended. $$ INZ021-028>031-035>049-051>057-060-130415- /O.EXP.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 1005 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY HAS EXPIRED... The threat for additional ice and snow accumulations has ended. $$ For more information from the National Weather Service visit http://weather.gov/ind
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 2:46 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 11, 2:46 PM EST, 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 246 PM EST Thu Jan 11 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 246 PM EST Thu Jan 11 2018 Warm and moist southerly flow will remain in place tonight ahead of a strong cold front over the Illinois and Missouri. This will result in warm and wet weather tonight. The cold front will sweep across Indiana early on Friday Morning. This will result in a precipitation type change over from rain to freezing rain and then eventually to snow. The combination of ice and snow may make for difficult driving conditions on Friday. The front will exit the area on Friday night and snow will taper off. A cold...arctic high pressure system will then build across the region for the weekend and temperatures will plummet to below normals for much of next week. Yet another chance of snow will be possible on Sunday Night and Monday as a quick moving clipper system sweeps through the region. && .NEAR TERM /Tonight/... Issued at 246 PM EST Thu Jan 11 2018 Surface analysis early this afternoon shows a strong cold front stretching from Central Wisconsin across Western Illinois to Central Missouri and Western Arkansas. Warm and moist southerly flow was in place across Central Indiana ahead of the front. Temps and dew point have risen in to the 50s across much of the area...revealing a warm and moist air mass. Aloft water vapor shows a deep and sharp trough in place over the Central Plains sliding eastward. National Radar mosaics show scattered light rain showers along and ahead of the front. Forecast soundings tonight show a gradual development of deep moisture withing the column...with excellent lift arriving after 06Z ahead of the upper trough. Model suggest after 09Z-12Z that the colder air begins to arrive as forecast soundings show temps in the lowest levels falling below freezing and revealing a classic freezing rain sounding. Given expected QPF...light icing of 0.1-0.2 will be possible...particularly across points across the southern forecast area. Will use a blend on overnight lows...with temps falling through the overnight and the lows occurring at 12Z. && .SHORT TERM /Friday through Sunday/... Issued at 246 PM EST Thu Jan 11 2018 Models suggest the cold front will be bisecting our forecast area near 12Z as the Friday forecast period begins. As stated in the previous period discussion...freezing rain should ongoing across much of the forecast area near 12Z as the cold air continues to filter in. By 15Z...forecast soundings show temperatures within the column falling entirely below freezing resulting in a change over to snow. However best lift will be quickly exiting the area at that time. As moisture is lost by late afternoon forecast soundings show dry air beginning to infiltrate the column as the upper trough swings toward the Carolinas. Thus this should result in snow tapering off. Thus summing up this system...we start with rain...changing to freezing rain on early Friday morning...before changing to snow and snow tapers off and ends in the afternoon. This still could result in a thin layer of ice put down across surfaces early Friday morning...followed by some light snow amounts of 2-3 inches. Thus due to the combined possible impacts of different precipitation types, will go ahead with a Winter Storm Warning across the southern parts of Central Indiana with a Advisory in place to points north. Better confidence in slightly higher precip amounts across southern Indiana point toward better chances for weather impacting events/travel. It should be noted that should the freezing rain come in quicker or heavier than expected...an upgrade to warning in the advisory area is not out of the question...again...stay tuned. Strong Cold air advection will be in place on Friday night and Saturday as NW flow will be expected aloft and arctic high pressure will build across the plains and midwest. Forecast soundings through this time show a very dry column and subsidence. Given the quick flow aloft...only some high clouds are expected to be passing from time to time. On Saturday Night and Sunday the models suggest that the surface high settles across Central Indiana as NW flow persists aloft. Subsidence and drying with this arctic air mass remain. Thus more of the same...Partly cloudy...cold and will trend temps at or below the forecast builder blend given the cold air mass in place. && .LONG TERM /Sunday Night Through Thursday/... Issued at 140 PM EST Thu Jan 11 2018 Models are close enough that the model blend initialization was accepted for most items. The long term will see below average temperatures as the area remains in an upper trough for much of the period. A clipper system will move through the area Sunday night into Monday, bringing snow to much of the area. This snow looks to be a fluffy snow with perhaps a couple of inches for many locations. Of course this is far enough out that the path of strength of the system is not set, so changes in snow amounts and locations could change. This snow could impact the Monday morning commute. Some lake enhanced snow showers could sneak into the northern forecast area Tuesday in the cold advection pattern behind the system. Otherwise dry and cold conditions can be expected through the remainder of the long term. && .AVIATION (Discussion for the 111800Z TAF Issuance)... Issued at 1140 AM EST Thu Jan 11 2018 Conditions are expected to deteriorate to IFR early in the period and remain predominantly so through much of the TAF period. Rain will become mixed precipitation after 06Z and then become all snow by 12-14Z. Rain will become more widespread this afternoon. Ceilings will likely bounce between IFR and low MVFR early before settling into predominant IFR. Visibility will lower to IFR this evening and overnight. From west to east, rain will mix with and change to freezing rain/sleet overnight then switch to snow. Confidence is low to medium in specifics of timing and duration of each changeover. Winds will be gusty this afternoon and then again overnight and Friday. && .IND WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through late Friday night for INZ037>042-046>049-053>057-061>065-067>072. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...50 AVIATION...50
Hazardous weather outlook, Jan 11, 4:12 AM EST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 412 AM EST Thu Jan 11 2018 INZ021-028>031-035>049-051>057-060>065-067>072-120915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 412 AM EST Thu Jan 11 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A wintry mix will begin to overspread the area tonight. Hazards: Slick roads and surfaces. Timing: Beginning in the northwest around 11 PM, central around 4 AM, and southeast around daybreak. Discussion: An approaching Arctic front will prompt a changeover to wintry precipitation tonight across central Indiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: The changeover to a wintry mix and then snow will continue to progress across the area Friday morning. 1 to 4 inches of snow and sleet are expected across central Indiana, along with light icing. Much colder weather will return for the weekend. Wind chills will be below zero by Saturday night. Additional light snow accumulations appear possible late in the weekend into early next week. Discussion: A storm system will move from the Tennessee Valley to the eastern Great Lakes this weekend. This storm will bring accumulating snowfall to parts of the area. Colder air will return as well. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report precipitation type transitions and amounts tonight into Friday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:53 PM EST | Winter Weather Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 22 more | 31 hr |
Nearby
Winter Storm Warnings in Indiana, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.